# SDR CA111116011

- Difficulty date: October 21, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 2,512 hours
- Engine: Lyc O360E1A6D
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Part number: K3823
- Condition: Failed
- Location: Magneto
- Part time: 456 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) MAGNETO NOT FUNCTIONING AFTER ENGINE START.  DISASSEMBLED MAG, NOTED DISTRIBUTOR BLOCK BURNED AND MELTED.  MAGNETO FILLED WITH YELLOW POWDER RESIDUE. EVIDENCE OF ELECTRICAL ARCING BETWEEN COIL AND DISTRIBUTOR BLOCK. NOTED CARBON BRUSH K3215 APPEARED NORMAL AND UNDAMAGED.  HEAT DAMAGE NOTED ON MAGNETO HOUSING.  MAGNETO BEYOND ECONOMICAL REPAIR.
